5 doctors weighed in:
I have rash after I take penicillin ... Is this allergy ?
5 doctors weighed in

Dr. Arthur Torre
Pediatrics - Allergy & Asthma
3 doctors agree
In brief: Maybe
Rashes after antibiotics are often from an allergy to the medication.
But often viral infections and even strep throat can cause a rash and if antibiotics were given for strep (or an ear or sinus infection while the person has an underlying viral infection), the rash might be from either the antibiotic or the infection. There are skin tests that is very reliable for penicillin allergy.

In brief: Maybe
Rashes after antibiotics are often from an allergy to the medication.
But often viral infections and even strep throat can cause a rash and if antibiotics were given for strep (or an ear or sinus infection while the person has an underlying viral infection), the rash might be from either the antibiotic or the infection. There are skin tests that is very reliable for penicillin allergy.
Dr. Arthur Torre
Dr. Arthur Torre
Thank
Dr. Vasu Brown
Wound care
In brief: Yes
Yes penicillin allergy can start with rash has a potential at times to build in the body to create a reaction let your doc know each time u receive this med so they can watch u.

In brief: Yes
Yes penicillin allergy can start with rash has a potential at times to build in the body to create a reaction let your doc know each time u receive this med so they can watch u.
Dr. Vasu Brown
Dr. Vasu Brown
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors